Chills

Has anyone suffered from severe chills following chemo please? I have phoned the advice line and the nurse seemed to be unsure and phoned oncology but they had closed for the day. She has sent me for a blood test tomorrow. I have googled but it seems to be related to a high temperature and mine has ranged from 34.8 to 36.5. Am worried and can't get to the bottom of it. I am sleeping wrapped up in a blanket under the duvet with more blankets on top-then suddenly I will overheat but then back to chill again-really abnormally cold -nothing like I've ever experienced before chemo.

14 Replies

oldestnewest
  • Are you shivering and shaking? I had these symptoms 4 weeks ago, very shivery then poured with sweat. I am afraid I ended up in hospital for 5 nights with pneumonia, said I had picked up an infection because my immune system was so low. Hope you soon start to feel better, but do phone again if you feel its not right. Take care. xx

  • oh no that is awful. I hope you have recovered. At least they are watching me -I should have phoned the helpline earlier.

  • Yes shivering, then sweating and back to shivering. My temperature is ok though at the moment-I have to phone if it drops below 36.0

  • Hi Neona

    You have obviously done the right thing by phoning the nurse, what a shame she couldn't give more advice.

    When I started chemo I was given a little card that said to present to the ED if I experienced: fever over 38 degrees OR chills/shivering. Did your chemo facility give you anything like that?

    Sometimes you can experience a type of hypothermic sepsis whereby your temperature actually drops quite low in the presence of an infection. Are you neutropenic? Some people do not have a typical inflammatory response when they're neutropenic e.g. They don't get a fever, wound sites don't look red and hot even though they may be infected etc.

    If I were you I would either go to your GP, call your oncologist or, if those options aren't available, present to an Emergency dept. I am currently in hospital with a bacterial infection, 11 days so far. My chemo has been delayed because of it. You can't be to careful.

    Good luck,

    Kirsty

  • Thanks Kirsty-I have to go for a blood test today. My wbc was low at my clinic last time but came back up by chemo day. I do hope your infection clears up and you can go home soon.

  • Hi Neona

    You don't say what chemo regime you are on. I was on carbo/taxol. This swinging from chills to sweats became one of my chemo side effects. I was checked out but that's what it was. Lasted 3 days ish each time. It's awful - isn't it?

    Hope it passes soon and isn't an infection. Least you are being monitored now

    Take care x

  • Thank you -I am on carbo/taxol too. It is a week now and has only improved a little.

  • Hi I am on weekly Taxol and sometimes feel shivery for a few days after treatment. No raised temperature so a put it down to the chemo . My face becomes very flushed the day after and I think that is due to the iv steroids. MORAG

  • My face is flushed the day after too. I don't know whether it's the chemo or steroids. I'm on weekly taxol.

  • I get shaky sometimes after chemo but don't feel cold. I'm getting some night sweats as well. I used to get very shaky when the pre- and post-chemo steroids wore off.

  • Like others, I tend to have a few days of feeling chilly and a bit shivery after chemo, but not to the extent of feeling unwell and taking my temperature. x

  • My temperature is always on the lower side, and I took chills but as the day went on Other symptoms presented themselves. I phoned the oncology helpline at that point and was told to report to my local A&E. I muxzt have been there a good hour before my temperature started to go up. I had Infection of my bladder, kidneys. Ann xx

  • ooh that sounds horrid but at least you can be treated for it now. I had a blood test today and have mild neutrapenia so have been told to be very careful and have another test on Thursday. Don't know if that is the cause of the chills though.

  • Thanks everyone for your replies-it is helpful to know I am not alone. The chemo is certainly tough going!

You may also like...